Doctor insights on:
Usually not: There have been a few reports of HIV patients with this illness which has come and gone as HIV levels change. It's quite common and by no means indicates you are infected. Savvy "health care consumers" get checked for HIV from time to time even if they're not doing risky things. Go ahead. Best wishes. ...Read more
See dermatologist: You should see a dermatologist to get the diagnosis and treatment options and limitations. ...Read more
Yes, sometimes: Erythema multiforme minor is an allergic reaction that looks like a bad case of hives but the bumps don't go away for days. Em minor is not serious. It is usually due to medicine allergies, such as penicillins or sulfa drugs. It can also be due to a reaction to an infection such as herpes simplex. However, em major (stevens johnson rash) is serious and usually due to drug allergies, not infection. ...Read moreSee 1 more doctor answer
Mysterious lupus: It is not known what causes lupus erythematosus. Referring to antiquity, lupus was used to describe several different rashes. It could be autoimmune, where the body attacks itself such as lupus erythematosus or discoid lupus. It could be caused by tuberculosis infection such as lupus vulgaris. It could be related to another inflammatory disease such as sarcoidosis which causes lupus pernio. ...Read more
Different: Raynaud's is spasm of blood vessel with cold or stress leading to white (most important color change) as well as red and blue. Classicially it occurs in the fingers, but also can involve the feet or internal arteries. Livedo is a mottled reticulated vascular pattern that appears like a lace-like purplish discoloration of the lower extremities due swelling of medium veins. The causes can be many. ...Read more
Biopsy petechiae right arm: spongiotic psoriasiform dermatitis w/purpura. Drug eruption in a pt. W/underlying psoriasis or eruptive psoriasis exacerbated by a drug. What does this mean? Drug allergy?
See your doctor: This is what is called a "descriptive" path report. In these cases we construct a list of conditions that can produce this type of reaction pattern then try to narrow it down if possible. In these cases a good solid history needs to be taken to identify any possible cause (drug or other). I am afraid this can be a challenging process and sometimes we do not find the actual diagnosis. Good luck. ...Read moreSee 1 more doctor answer
Ross River Virus Jan2014, subsequent rash & pernicious anaemia. Rash appears to be BULLOUS PEMPHIGOLD. Topical ointment NOVASONE largely ineffectual ?
Ouch!: If you haven't, see a Dermatologist - here's good info: http://www.dermnet.com/videos/bullous-diseases/autoimmune-blistering-diseases-of-the-basement-membrane-zone/bullous-pemphigoid-treatment/ You may need systemic corticosteroids but they have some bad side EFX. I hope it helps! Wish I could say 'No worries'. ...Read more
No: Stj syndrome is the most severe form of (em) erythema multiforme. Em is a hypersensitivity reaction that occurs in response to meds, infections, or illnesses. Exact cause is unknown but thought to be related to damage to blood vessels of skin then tissue damage. Em minor is caused usually by herpes simplex or mycoplasma. Em major (stj) is usually caused by medications. Stj can be deadly! ...Read more